MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD KNITTED; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

INTERVASCULAR SAS INTERGARD KNITTED; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number IGK2010
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not accessible for testing as it remained implanted in the patient.A review of the complaint device history records, indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.Moreover, the review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications (< 5 ml/cm²/min).The review of post marketing historical data indicated that no other similar complaint was reported for the same lot number.The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.Device evaluated by manufacturer? not returned to manufacturer.
 
Event or Problem Description
During the operation of a thoracoabdominal aortic aneurysm, an hemashield graft was used.The complaint intergard graft was anastomosed on the peripheral side of the hemashield graft.Then, when the clamp was released, blood leakage was observed from the entire intergard graft.After neutralizing with protamine, blood leakage gradually stopped.The product is not returned because it is implanted in the patient's body.
 
Additional Manufacturer Narrative
(11/213) one retention sample from the same lot, coated on the same day and under the same conditions as the involved device underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).(67) no conclusion can be drawn since the product remained implanted.However, the conducted investigation and testing performed suggest that the product was not defective at the time of manufacturing.The case was reviewed by our corporate medical officer who provided his assessment as follows: "from the description of the event, it appears that the graft had a more significant oozing or blushing throughout the graft than expected by the operator.However, after the use of protamine which is customary for this operation the bleeding stopped and the graft remained implanted.The increased blushing from the graft could be associate to the preoperative coagulative condition of the patient.The latter could be influenced by a variety of different drugs and disorders.In general, an increase propensity to bleed would not be considered as unusual in this patient population.Ultimately it is impossible to make a full assessment and determine the real causes of the unusual bleeding as the graft could not be analyzed.However it is very likely that the pre-operative conditions had a significant impact on the event described.".(22) please note that blood leakage is a foreseeable side-effect as indicated in the instructions for use.

Brand Name
INTERGARD KNITTED
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat
MDR Report Key8699979
Report Number1640201-2019-00032
Device Sequence Number1968201
Product Code DSY
UDI-Device Identifier00384401000501
UDI-Public00384401000501
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2020
Device Model NumberIGK2010
Device Catalogue NumberIGK2010
Device Lot Number15H06
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer07/05/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;